Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Vision fading in and out......
    avatar
    SusieT0114 posted:
    My vision fades in and out off and on through out the day but thankfully has not gone gone black and I have not lost my sight (yet). It happens in both eyes at the same time and for no apparent reason. It is like everything gets reallll fuzzy. Wearing glasses does not help this. Is this part of ON or just part of MS in general?

    Thanks
    Reply
     
    avatar
    Rory26312 responded:
    Hi Susie

    Sorry to just state the obvious here but find a optimoligest as soon as possible and get this checked.

    ON is is a serious symptom and needs to be treated and the earlier the better .Do not delay on this also call your neuro and let them know.

    Sorry if this sounds scary but you only get one set of eyes

    Rory
     
    avatar
    SusieT0114 replied to Rory26312's response:
    Rory,

    I forgot to mention that I have told both my Opthmologist and the Neuro about this. The Opth even checked my eyes and said they were fine. I have been on Lotemax drops for over a year to keep the inflammation down from the uveitis I have had a couple of times that they believe is not MS related.

    Could you explain ON to me? I have read about the symptoms and such, but hearing it first hand seems to go further.

    Thanks.
     
    avatar
    Jack31969 responded:
    Hola,

    I have the same problem. My left eye is really fuzzzzzzy!!!!!!!!!!! Went to see my neuro and all he did for me is order an MRI and come back on Monday. I believe I am going to lose the vision to my left eye.

    Would an optomologist help or should I stick with my Neuro. I know that the blindness is temporary I hope. With the treatment with steroids how long would it take to regain my vision.
     
    avatar
    Rory26312 replied to SusieT0114's response:
    Hi Susie

    I personally have never had ON (touch wood) but This is the way my optho explained it to me.

    The optic nerve is a perfect circle, when MS inflames the mylin on the nerve it gets out of shape more like an elipse.

    What happens then depends on the severity of inflamation it can be anything from fuzzy vision to blindness (usually temporary) but that's rare and extreme.

    Twitching and double vision seem to be more common.I was once told that ON symptoms are the leading cause of people going to a doctor and getting an eventual diagnosis.

    Like most other things with the monster it seems we have to accept and deal as best we can. A course of steroids seems to be the only symptom treatment and I have never heard of a treatment that actually helps to prevent ON from happening.

    Hope all this helps some little bit but you seem to have the right people on your side.

    Rory.

    P.S. I would recomend that anyone with MS see a optho once a year just to have a point of reference in case of an ON attack
     
    avatar
    deedeva1975 responded:
    did you ever find out what is wrong I am going through the same thing but i dont know if i have ms
    optomertrist will say there nothing they can do for me i basically have to deal it seems to be getting more worse
     
    avatar
    whitefrazier responded:
    I am having the same problem. I have been diagnosed with Oan in my left eye twice since December 2014. I have lost vision completely black before - steroids helped but vision still blurry and hazzy. Just finished another round of a week of 5 day Ian steroids. I don't think it helped. I have a MRI on September 3rd of the brain and orbital lobe. I feel your frustration.
     
    avatar
    Stephanie Butler, RN responded:
    Hello SusieT, visual disturbances can be caused by a lot of conditions other than MS. Your vision is not something you want to play around with, so I would recommend touching base with your doctor as soon as you can!


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.